MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4770
Medical Device Problem Codes Burst Container or Vessel (1074); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the hyperform balloon had poor visualization using imaging.It was reported that advance preparation was carried out and the inflation was checked outside of the patient's body without problems under fluoroscopy in order to inflate after the pipeline was placed.The balloon was inflated in the desired site; however, it could not be confirmed visually.As inflation was not certain after several attempts to do so, the balloon was collected as there was damage on the balloon when it was collected and checked outside of the patient's body.The operation was performed with no problems when delivering through blood vessels.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated that prior to use of the reported hyperform balloon, another hyperform was prepared for use.When the first hyperform balloon was being prepared, inflation failure was observed.Items were checked and retried and it was confirmed that the was a failure of the balloon to inflate so it was replaced by the reported product.As the issue occurred during preparation and prior to use with the patient, there was no harm or injury to the patient.
 
Event or Problem Description
Additional information received from the physician indicated that for lot # a932909 the injection rate was steady, no leaking was observed during inflation, and no kinks were seen on the catheter.For lot # a943195 damage was seen in that the balloon was ruptured.There were no related patient symptoms and the devices were prepared per the ifu.The guidewire was not advanced during inflation, the contrast ratio was 50/50, the guidewire tip was not shaped, and the injection rate was steady.A 1cc medallion with lock syringe was used, and the patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10977811
Report Number2029214-2020-01272
Device Sequence Number4258614
Product Code MJN
UDI-Device Identifier00836462004207
UDI-Public00836462004207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011656
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number104-4770
Device Catalogue Number104-4770
Device Lot NumberA943195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/04/2020
12/04/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/10/2020
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1